Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 15, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 8, 2020, 1:14 PM MDT for 22 counties in North Dakota. It took effect at May 9, 2020, 3:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 1:14 PM MDT (19:14 UTC)
- In effect from
- May 9, 2020, 3:00 AM MDT
- Expired
- May 9, 2020, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
All 22 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 64 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722 WWUS73 KBIS 081914 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 214 PM CDT Fri May 8 2020 NDZ040-041-043-044-090315- /O.NEW.KBIS.WI.Y.0015.200509T1200Z-200509T1800Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 114 PM MDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON MDT SATURDAY... * WHAT...Sustained northwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 6 AM to noon MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KS
8 follow-up statements
061 WWUS73 KBIS 090223 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 923 PM CDT Fri May 8 2020 NDZ001-009-017-031-032-091030- /O.EXB.KBIS.WI.Y.0015.200509T0900Z-200509T1500Z/ Divide-Williams-McKenzie-Golden Valley-Billings- Including the cities of Crosby, Williston, Watford City, Beach, and Medora 923 PM CDT Fri May 8 2020 /823 PM MDT Fri May 8 2020/ ...WIND ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ SATURDAY... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Divide, Williams, McKenzie, Golden Valley and Billings Counties. * WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ018-033-034-042-045-091030- /O.EXB.KBIS.WI.Y.0015.200509T1200Z-200509T2100Z/ Dunn-Stark-Morton-Grant-Sioux- Including the cities of Killdeer, Halliday, Dickinson, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 923 PM CDT Fri May 8 2020 /823 PM MDT Fri May 8 2020/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 4 PM CDT /3 PM MDT/ SATURDAY... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...From 7 AM CDT /6 AM MDT/ to 4 PM CDT /3 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ040-041-043-044-091030- /O.EXT.KBIS.WI.Y.0015.200509T1200Z-200509T2100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 823 PM MDT Fri May 8 2020 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 3 PM MDT SATURDAY... * WHAT...Northwest winds sustained around 35 mph with gusts up to 50 mph expected. * WHERE...Bowman, Slope, Hettinger and Adams Counties. * WHEN...From 6 AM to 3 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
852 WWUS73 KBIS 090551 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1251 AM CDT Sat May 9 2020 NDZ001-009-017-031-032-091400- /O.CON.KBIS.WI.Y.0015.200509T0900Z-200509T1500Z/ Divide-Williams-McKenzie-Golden Valley-Billings- Including the cities of Crosby, Williston, Watford City, Beach, and Medora 1251 AM CDT Sat May 9 2020 /1151 PM MDT Fri May 8 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Divide, Williams, McKenzie, Golden Valley and Billings Counties. * WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ018-033-034-040>045-091400- /O.CON.KBIS.WI.Y.0015.200509T1200Z-200509T2100Z/ Dunn-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Killdeer, Halliday, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 1251 AM CDT Sat May 9 2020 /1151 PM MDT Fri May 8 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...From 7 AM CDT /6 AM MDT/ to 4 PM CDT /3 PM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
498 WWUS73 KBIS 090900 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 400 AM CDT Sat May 9 2020 NDZ018-033-034-040>045-091700- /O.EXT.KBIS.WI.Y.0015.200509T0900Z-200509T2100Z/ Dunn-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Killdeer, Halliday, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 400 AM CDT Sat May 9 2020 /300 AM MDT Sat May 9 2020/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ001-009-017-031-032-091500- /O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T1500Z/ Divide-Williams-McKenzie-Golden Valley-Billings- Including the cities of Crosby, Williston, Watford City, Beach, and Medora 400 AM CDT Sat May 9 2020 /300 AM MDT Sat May 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Divide, Williams, McKenzie, Golden Valley and Billings Counties. * WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
070 WWUS73 KBIS 091200 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 700 AM CDT Sat May 9 2020 NDZ001-009-017-031-032-091500- /O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T1500Z/ Divide-Williams-McKenzie-Golden Valley-Billings- Including the cities of Crosby, Williston, Watford City, Beach, and Medora 700 AM CDT Sat May 9 2020 /600 AM MDT Sat May 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Divide, Williams, McKenzie, Golden Valley and Billings Counties. * WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ018-033-034-040>045-092000- /O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ Dunn-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Killdeer, Halliday, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 700 AM CDT Sat May 9 2020 /600 AM MDT Sat May 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
323 WWUS73 KBIS 091454 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 954 AM CDT Sat May 9 2020 NDZ001-009-091600- /O.EXP.KBIS.WI.Y.0015.000000T0000Z-200509T1500Z/ Divide-Williams- Including the cities of Crosby and Williston 954 AM CDT Sat May 9 2020 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... The winds will continue to diminish and the wind advisory will be allowed to expire. $$ NDZ040-041-043-044-092100- /O.UPG.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ /O.NEW.KBIS.HW.W.0006.200509T1454Z-200509T2100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 854 AM MDT Sat May 9 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...North winds 25 to 45 mph with gusts up to 65 mph. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ019-020-092100- /O.EXA.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ Mercer-Oliver- Including the cities of Beulah, Hazen, and Center 954 AM CDT Sat May 9 2020 /854 AM MDT Sat May 9 2020/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mercer and Oliver Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ017-031-032-092100- /O.EXT.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ McKenzie-Golden Valley-Billings- Including the cities of Watford City, Beach, and Medora 954 AM CDT Sat May 9 2020 /854 AM MDT Sat May 9 2020/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Divide, Williams, McKenzie, Golden Valley and Billings Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ018-033-034-042-045-092100- /O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ Dunn-Stark-Morton-Grant-Sioux- Including the cities of Killdeer, Halliday, Dickinson, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 954 AM CDT Sat May 9 2020 /854 AM MDT Sat May 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
632 WWUS73 KBIS 091807 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 107 PM CDT Sat May 9 2020 NDZ017-031-032-091915- /O.CAN.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ McKenzie-Golden Valley-Billings- Including the cities of Watford City, Beach, and Medora 107 PM CDT Sat May 9 2020 /1207 PM MDT Sat May 9 2020/ ...WIND ADVISORY IS CANCELLED... The winds have diminished and the wind advisory has been cancelled. $$ NDZ040-041-043-044-092100- /O.CON.KBIS.HW.W.0006.000000T0000Z-200509T2100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 1207 PM MDT Sat May 9 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...North winds 35 to 55 mph with gusts up to 70 mph. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ035>037-046>048-050-051-100000- /O.EXB.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/ Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 107 PM CDT Sat May 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ034-042-045-100000- /O.EXT.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/ Morton-Grant-Sioux- Including the cities of Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen 107 PM CDT Sat May 9 2020 /1207 PM MDT Sat May 9 2020/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ018>020-033-092100- /O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ Dunn-Mercer-Oliver-Stark- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, and Dickinson 107 PM CDT Sat May 9 2020 /1207 PM MDT Sat May 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Dunn, Stark, Morton, Grant and Sioux Counties. * WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
820 WWUS73 KBIS 091959 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 259 PM CDT Sat May 9 2020 NDZ040-041-043-044-092100- /O.CAN.KBIS.HW.W.0006.000000T0000Z-200509T2100Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 159 PM MDT Sat May 9 2020 ...HIGH WIND WARNING IS CANCELLED... The strong winds have diminished and the warning has been cancelled. $$ NDZ018>020-033-092100- /O.CAN.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/ Dunn-Mercer-Oliver-Stark- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, and Dickinson 259 PM CDT Sat May 9 2020 /159 PM MDT Sat May 9 2020/ ...WIND ADVISORY IS CANCELLED... The winds have diminished and the advisory has been cancelled. $$ NDZ034>037-042-045>048-050-051-100000- /O.CON.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/ Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 259 PM CDT Sat May 9 2020 /159 PM MDT Sat May 9 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...North to northwest winds sustained at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
853 WWUS73 KBIS 100001 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 701 PM CDT Sat May 9 2020 NDZ034>037-042-045>048-050-051-100115- /O.EXP.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/ Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 701 PM CDT Sat May 9 2020 /601 PM MDT Sat May 9 2020/ ...WIND ADVISORY HAS EXPIRED... Strong northerly winds will continue to decrease across southern North Dakota this evening. The Wind Advisory has been allowed to expire. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 8, 10:07 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 8, 10:07 AM MDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1107 AM CDT Fri May 8 2020 .UPDATE... Issued at 1107 AM CDT Fri May 8 2020 Latest visible imagery continues to show clouds increasing over the Turtle Mountains with higher reflectivities now beginning to cross into Bottineau County. have included isolated showers with cloud bases at 9000ft agl. Used the NAMNest as a starting point to capture the reflectivities. Also, increased sky and Pops across far western North Dakota, covering Golden Valley and southern McKenzie Counties as showers in eastern Montana continue to edge closer to the border. Rest of forecast elements trending well. UPDATE Issued at 807 AM CDT Fri May 8 2020 Latest surface map shows 3 hourly pressure falls now into western North Dakota, ahead of an advancing warm front in eastern Montana. Some light precipitation was occurring along the warm front per Wolf Point, Montana observation where a rain shower is currently moving through. PoPs increase in our northwest this afternoon and this trend looks on track as clouds increase in the west today. Current forecast weather elements on track. UPDATE Issued at 648 AM CDT Fri May 8 2020 Made a few minor tweaks to sky cover based on latest satellite imagery. Also, quite a few of the CAMS are showing some late afternoon showers moving into the northwest so added a small chance of showers there 21-24 UTC. && .SHORT TERM...(Today through Saturday) Issued at 255 AM CDT Fri May 8 2020 The main forecast issue in the short term period will be dealing with a clipper late tonight through Saturday. Latest guidance continues to indicate a potent clipper system dropping southeast through the forecast area late tonight through Saturday evening. For today, it looks like a nice day with highs mainly in the 60s, except 50s from the Turtle Mountains into the James River Valley. Winds will be light and variable this morning, then becoming southwest 5 to 15 mph. Expect more sun than clouds this morning, but with increasing clouds in the afternoon. Tonight the upper level trough drops to along the International Border. The GFS looks to be a little quicker than the NAM with the EC a nice compromise. All depict the surface low around Stanley to Minot. Expect a band of showers to sweep through western North Dakota with the surface cold front, but the main forcing will be associated with the mid and upper level forcing tracking through northwest and north central North Dakota late tonight through noon on Saturday. In addition to the strong synoptic scale forcing, there is the potential for heavier bands of snow where strong FG forcing and steep lapse rates line up around the Turtle mountains, back west into Bottineau and possibly Renville county. However,the strongest fg forcing appears to be right during that transition from rain to snow, which only adds to the complications. When you throw in the warm ground temperatures and some model differences, there are a lot of uncertainties. However, what does seem pretty certain, is that the forecast qpf of all medium range models shows about a half to three quarters of an inch over a good portion of Bottineau and Rolette counties. The NAM/GFS spread this back farther west into Renville county, but do not drop QPF as far south as the EC. Most likely they are showing the banding potential, but they are also showing much higher qpf than the EC. So it looks like the Turtle Mountains area, back west to north of Minot will see a good shot of moisture. The models all are potent enough that late Tonight through at least mid morning Saturday, precip in this area will be all snow, especially given the dynamic cooling with the potent low. As you get farther west and south, the potential for a mix of rain and snow increases. In addition to the precipitation, winds will be strong late tonight and during the day Saturday, so some patchy blowing snow is possible, during the heaviest snowfall Saturday morning. We think the potential for some heavy banded snow does exist around the Turtle mountains and we could see some locally higher snow amounts there, but overall, it looks like we will have a pretty good shot of 1 to 3 inches along the path of the 700 MB low. It might be that a lot of this melts as it hits the ground initially, perhaps even most of it. But given we are in May and we haven't had any accumulating snow for some time, we opted to issue a Winter Weather Advisory for Renville, Bottineau, Rolette, Mchenry and Pierce counties. Counties surrounding these, and extending southeast into the northern James River Valley may see some impacts as well, but right now these seem to be the most impacted counties, and would be the most likely to see any impacts from heavy banded snow. We will run the advisory from late tonight into early Saturday afternoon. Later in the day, and possibly early Saturday evening, the Clipper will bring a mix of rain and snow to south central ND, but little if any accumulations are expected here. Another clipper following quickly on the heels of the first, will bring a chance of light rain and snow to western ND late Saturday night. .LONG TERM...(Saturday night through Thursday) Issued at 255 AM CDT Fri May 8 2020 Beyond the Saturday night clipper, that tracks through western North Dakota, the extended period looks to be mainly dry and cold through mid week. Highs will be mainly in the 40s and 50s with overnight lows below freezing. By Wednesday and Thursday the upper flow becomes more zonal, thus temperatures are expected to moderate, a wave tracking through the zonal flow will bring a chance of showers late Tuesday through Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1107 AM CDT Fri May 8 2020 An Alberta Clipper will sweep across western and central North Dakota tonight through Saturday morning. Clouds will increase this afternoon, with an isolated shower possible at KXWA by 22z. Have mentioned a VCSH for now and will amend if necessary. Rain showers will increase in coverage tonight across the west and north, then spread into the southern terminals of KDIK/KBIS/KJMS closer to 12z Saturday. Gusty northerly winds of 18kt to 30kt will take control tonight and Saturday as rain mixes with and changes over to snow. Visibilities at times will be reduced to MVFR, with cigs deteriorating into the IFR/MVFR range with the precipitation. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM to 3 PM CDT Saturday for NDZ003>005-012-013. && UPDATE...KS SHORT TERM...TWH LONG TERM...TWH AVIATION...KS
Hazardous weather outlook, May 8, 10:58 AM MDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1158 AM CDT Fri May 8 2020 NDZ003>005-012-013-091700- Renville-Bottineau-Rolette-McHenry-Pierce- 1158 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for portions of north central North Dakota. .DAY ONE...This Afternoon and Tonight Snowfall of between 1 and 3 inches is forecast late tonight into Saturday morning, along with strong winds gusting to 35 mph. A period of heavier snowfall is also possible resulting in higher amounts. A Winter Weather Advisory is in effect from late Tonight through early Saturday afternoon. See www.weather.gov/bis for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-002-010-011-021>023-025-091700- Divide-Burke-Mountrail-Ward-McLean-Sheridan-Wells-Foster- 1158 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A period of light snow and strong winds may produce some hazardous driving conditions from late tonight through Saturday morning. However, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ009-017>020-031>037-040>048-050-051-091700- Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark- Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 1158 AM CDT Fri May 8 2020 /1058 AM MDT Fri May 8 2020/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:14 AM MDT | Winter Weather Advisory | BIS | Bottineau, McHenry, Pierce, Renville, Rolette | 32 hr |
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.